I didn't find any concrete evidence about the pro's of taking Arimidex longer than 5 years but the side effects are stated in the report below... this report was however published in 2006.
Researchers recently evaluated results from the ATAC trial, in which postmenopausal women with hormone-positive, early breast cancer were treated with Arimidex or Nolvadex® (tamoxifen) as adjuvant therapy for 5 years and directly compared.
Women taking Arimidex had a 6%-7% loss of bone mineral density.
The fracture rate was 11% for women taking Arimidex, compared with 7.7% for those taking Nolvadex.
The risk of bone fractures declined once women stopped taking Arimidex.
Researchers stated that a 6%-7% loss of bone mineral density should not be enough to cause osteoporosis among women with normal bone density levels at baseline.
Researchers are advocating the evaluation of bisphosphonates and exercise, particularly weight-bearing exercise, in women taking aromatase inhibitors to determine if the loss of bone mineral density can be minimized for these patients.
The researchers concluded that treatment with 5 years of Arimidex results in loss of bone mineral density and increases the risk of bone fractures among postmenopausal women with early breast cancer. However, they suggest that the reduction in levels should not cause osteoporosis among women with normal baseline levels of bone density, and the risk of fractures declines once patients discontinue treatment with the drug.
- Arimidex Information for Consumers
- Arimidex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Arimidex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Klor-Con M20 - my doctor suggested I stop taking it... I have been taking one 3 x a day... isn't tha
Posted 17 Dec 2009 • 1 answer
Posted 9 Feb 2010 • 1 answer
After 4 years on Tamoxifam, now five on Arimidex, should I consult my GP about stopping the medicat?
Posted 22 Apr 2010 • 1 answer
Posted 2 Jan 2011 • 1 answer
Posted 3 Jan 2011 • 3 answers